General Question

tan253's avatar

Has anyone here had H Pylori and did the treatment work first time?

Asked by tan253 (2245points) 1 month ago

Hi Fluthers!
Well I have h pylori, diagnosed by a stool test. Great, I feel scared and worried about stomach cancer and wondering how long I’ve had it for as I’ve had gastric issues for about 10 years! Anyway I’ve been reading about the treatment and it sounds quite intense, and I’ve been reading that sometimes the treatment doesn’t work the first time – anyone here had this bacteria – were you able to eradicate it first go and was the treatment hard? Thank you x

Observing members: 0 Composing members: 0

8 Answers

tan253's avatar

No-ones had it here? x

janbb's avatar

A former friend had it but I don’t remember it as being a huge concern. I think he had to watch his diet and don’t recall what the specific treatment was. There was not a fear of cancer.

Dutchess_III's avatar

I am currently on meds for it. It’s a looong process. I think I have to take these pills for two months. It causes ulcers, not stomach cancer. I’ve had gastric issues for about 10 years too, but they’ve disappeared now!

My little four year old grand daughter was diagnosed with H Pyolri too. It’s like some sort of new fad or something.

Dutchess_III's avatar

Wait..I just looked it up. It can be linked to stomach cancer, but it’s nothing I’d worry about. ”“_Individuals infected with H. pylori have a 10 to 20% lifetime risk of developing peptic ulcers and a 1 to 2% risk of acquiring stomach cancer.” Source

tan253's avatar

Thank for responding! @Dutchess_III do have to take antibiotics? I really dislike taking them and it’s freaking me out.
I have to take clarithromycin which can cause sudden death and then metronidazole which can cause blindness plus the PPI! So awesome, day 1 and i feel weird and floaty and not enjoying it – not sure how I’m going to take night time dose!!

Dutchess_III's avatar

Yes. Twice a day for two months or something. I just know there are a hell of a lot of pills in that bottle!
For about the last 10 years I would go to bed and after a few minutes I’d start feeling nauseous. I couldn’t lay on my right side because I would throw up. Most of the time I made it to sleep, gingerly lying on my left side, but sometimes I’d just throw up. Haven’t had any thing like that since I started my meds.
Everything has risks. Even drinking too much water can kill you. I also was on clarithromycin. At one point I was taking 5 different pills in addition to my blood pressure meds! I thought I was going to turn into a gerbil or something.

tan253's avatar

ha but you’re ok – so you have H pylori currentl? x

Dutchess_III's avatar

I’m OK. I feel OK, anyway. But the doc said I have to be off the meds for two weeks before they can test me again.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther